Alert archive / Oregon / High Surf Warnings in 2006
High Surf Warning 3, NWS Medford, OR
NWS Medford, OR issued this high surf warning at Dec 25, 2006, 2:45 PM PST for Coos County, Curry County, Douglas County, Oregon. It was in force for 5 hr. 5 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Dec 25, 2006, 2:45 PM PST (22:45 UTC)
- Expired
- Dec 25, 2006, 7:59 PM PST
- In force
- 5 hr
- Issued by
- NWS Medford, OR
Counties Coos County, OR, Curry County, OR, Douglas County, OR
The radar
The Medford radar (KMAX), 135 km from the middle of the area, began a volume at 22:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 25, 5:26 PM PST | HEAVY RAIN 2.73 | N Elkton, OR | 24 HOUR AMOUNT ENDING AT 5 PM PST. |
| Dec 25, 5:26 PM PST | HEAVY RAIN 3.22 | 8 Se Myrtle Point, OR | 24 HOUR AMOUNT ENDING AT 5 PM PST. |
| Dec 25, 6:08 PM PST | HEAVY RAIN 3.34 | 1 N Coos Bay, OR | 26 HOUR AMOUNT FROM 4 PM TO 6 PM PST. |
| Dec 25, 6:53 PM PST | HEAVY RAIN 6.38 | 1 Se Brookings, OR | STORM TOTAL. 4 PM SUNDAY TO 630 PM PST MONDAY. |
| Dec 25, 7:31 PM PST | HEAVY RAIN 3.64 | 2 Ene Myrtle Point, OR | 24 HOUR AMOUNT ENDING AT 7 PM PST. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 10.8 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 725 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 253 m²/s²
- 0-3 km storm-relative helicity
- 403 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WHUS46 KMFR 252245 CFWMFR COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 245 PM PST MON DEC 25 2006 ORZ021-260645- /O.UPG.KMFR.SU.Y.0017.000000T0000Z-061226T1200Z/ /O.NEW.KMFR.SU.W.0003.061225T2245Z-061226T1200Z/ SOUTH CENTRAL OREGON COAST- 245 PM PST MON DEC 25 2006 ...HIGH SURF WARNING IN EFFECT UNTIL 4 AM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS UPGRADED THE HIGH SURF ADVISORY FOR SOUTH CENTRAL OREGON COAST TO A HIGH SURF WARNING...WHICH IS IN EFFECT UNTIL 4 AM PST TUESDAY. THE HIGH SURF ADVISORY IS NO LONGER IN EFFECT. LARGE SWELL UP TO 25 FEET WILL MOVE INTO THE SOUTH CENTRAL OREGON COAST THIS EVENING. THE LARGE SWELL WILL CONTINUE THROUGH TONIGHT BEFORE SUBSIDING BELOW 20 FEET ON TUESDAY. A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVE WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS SWIMMING CONDITIONS...AND DEADLY RIP CURRENTS. $$ ORZ022-260645- /O.CON.KMFR.SU.Y.0017.000000T0000Z-061226T1200Z/ CURRY COUNTY COAST- 245 PM PST MON DEC 25 2006 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST TUESDAY... A HIGH SURF ADVISORY REMAINS IN EFFECT FOR CURRY COUNTY COAST UNTIL 4 AM PST TUESDAY. LARGE SWELL OF 20 FEET WILL CONTINUE OVER THE SOUTHERN CURRY COUNTY COAST THIS AFTERNOON THROUGH LATE TONIGHT. THE SWELL WILL GRADUALLY SUBSIDE BELOW 20 FEET EARLY TUESDAY. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. $$ FB
1 follow-up statement
000 WHUS46 KMFR 260359 CFWMFR COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 759 PM PST MON DEC 25 2006 ORZ021-261200- /O.CAN.KMFR.SU.W.0003.000000T0000Z-061226T1200Z/ /O.EXA.KMFR.SU.Y.0017.000000T0000Z-061226T1200Z/ SOUTH CENTRAL OREGON COAST- 759 PM PST MON DEC 25 2006 ...HIGH SURF WARNING IS CANCELLED... ...HIGH SURF ADVISORY IN EFFECT UNTIL 4 AM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS DOWNGRADED THE HIGH SURF WARNING FOR SOUTH CENTRAL OREGON COAST TO A HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM PST TUESDAY. THE HIGH SURF WARNING HAS BEEN CANCELLED. SWELLS HAVE SUBSIDED TO AROUND 20 FEET THIS EVENING AND WILL CONTINUE TO HOVER AROUND 20 FEET THROUGH LATE TONIGHT. THE SWELL WILL GRADUALLY SUBSIDE BELOW 20 FEET EARLY TUESDAY. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. $$ ORZ022-261200- /O.CON.KMFR.SU.Y.0017.000000T0000Z-061226T1200Z/ CURRY COUNTY COAST- 759 PM PST MON DEC 25 2006 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST TUESDAY... A HIGH SURF ADVISORY REMAINS IN EFFECT FOR THE CURRY COUNTY COAST UNTIL 4 AM PST TUESDAY. LARGE SWELL OF 20 FEET WILL CONTINUE OVER THE SOUTHERN CURRY COUNTY COAST THIS AFTERNOON THROUGH LATE TONIGHT. THE SWELL WILL GRADUALLY SUBSIDE BELOW 20 FEET EARLY TUESDAY. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. $$ FB
What forecasters said that day
The local office's own words before this high surf warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this high surf warning went out at Dec 25, 8:50 AM PST, 5 hours 55 minutes earlier.
Area forecast discussion, Dec 25, 8:50 AM PST, 5 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
850 AM PST MON DEC 25 2006
.DISCUSSION...LOOKS LIKE DREAMS OF A WHITE CHRISTMAS WILL ONLY BE A
DREAM THIS YEAR. SW FLOW WITH THIS SYSTEM IS KEEPING SNOW LEVELS
ABOVE 5500 FT. IR SATELLITE HAS A BROAD FETCH OF MOISTURE STREAMING
OVER SW OREGON AND SHOULD REMAIN OVER US THIS EVENING...SO WE SHOULD
SEE CONTINUED RAINFALL THROUGH TONIGHT.
SO FAR THIS MORNING HAVE HAD NUMEROUS REPORTS OF HEAVY RAINFALL IN
SOUTHWEST OREGON FROM 2 TO 3.3 INCHES OVER NIGHT. WILL NEED TO KEEP
A CLOSE WATCH ON HYDROLOGY CONCERNS. CURRENT SHORT TERM FORECAST IS
ON TRACK SO NO UPDATES WILL BE ISSUED.
.PREVIOUS DISCUSSION...TODAY AND TONIGHT...HEAVY RAIN OCCURRING
ALONG THE COASTAL MOUNTAINS THIS MORNING AND IS EXPECTED TO CONTINUE
THROUGH THE DAY. WILL NEED TO MONITOR HYDROLOGY CONCERNS CLOSELY
ALONG THE COAST. GFS MODEL APPEARS TO HAVE A GOOD HANDLE ON THIS
STORM AND IS PREFERRED SOLN. SNOW LEVELS WILL REMAIN HIGH
TODAY...GENERALLY ABOVE 5500 FEET. PRECIPITATION SHOULD CONTINUE
THROUGH TONIGHT.
TUESDAY AND TUESDAY NIGHT...ANOTHER SYSTEM MOVES ONTO THE COAST
WITH VERY LITTLE BREAK IN PRECIPITATION FROM MONDAYS EVENT. OVERALL
A VERY WET PERIOD IN STORE...TARGETED MOSTLY AT SOUTHWEST OREGON
AND NORTHWEST CALIFORNIA. HYDROLOGY AND POSSIBLE FLOODING WILL BE
MAIN CONCERN.
WEDNESDAY THROUGH THURSDAY NIGHT... RIDGE WILL START TO
BUILD OVER THE AREA...VALLEY FOG MAIN WEATHER FEATURE.
FRIDAY THROUGH SUNDAY...ANOTHER SERIES OF PACIFIC WEATHER SYSTEMS
LINED UP FOR NEXT WEEKEND...THOUGH THESE SYSTEMS LOOK RELATIVELY
WEAK COMPARED TO THE CURRENT SYSTEM.
&&
.AVIATION...COAST...WIDESPREAD MVFR CONDITIONS IN RAIN.
INLAND...MOUNTAINS OBSCURED WITH MVFR CONDITIONS UNDER BROAD
AREAS OF RAIN SPREADING INLAND.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...HIGH SURF ADVISORY FROM 10 AM THIS MORNING TO 4 AM PST TUESDAY
FOR ORZ021-ORZ022.
CA...NONE.
PACIFIC COASTAL WATERS...HAZARDOUS SEAS WARNING UNTIL 4 AM PST
TUESDAY FOR PZZ350-PZZ356-PZZ370-PZZ376.
BURTIS/MWJHazardous weather outlook, Dec 25, 12:37 PM PST, 2 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEDFORD OR 1237 PM PST MON DEC 25 2006 ORZ021-022-261200- CURRY COUNTY COAST-SOUTH CENTRAL OREGON COAST- 1237 PM PST MON DEC 25 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN CALIFORNIA .DAY ONE...TODAY A FLOOD WARNING IS IN EFFECT FOR THE NORTH FORK COQUILLE RIVER AT MYRTLE POINT AND THE SOUTH FORK COQUILLE RIVER AT MYRTLE POINT. FOR ADDITIONAL INFORMATION REFER TO THE FLOOD WARNING MESSAGE. A FLOOD ADVISORY IS ALSO IN EFFECT UNTIL 1000 PM PST. FOR ADDITIONAL INFORMATION REFER TO THE FLOOD ADVISORY MESSAGE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY A FLOOD WARNING IS IN EFFECT FOR THE NORTH FORK COQUILLE RIVER AT MYRTLE POINT AND THE SOUTH FORK COQUILLE RIVER AT MYRTLE POINT THROUGH TUESDAY MORNING. FOR ADDITIONAL INFORMATION REFER TO THE FLOOD WARNING MESSAGE. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. LS
In the hours before
Local storm report, Dec 25, 10:02 AM PST, 4 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1002 AM PST MON DEC 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM HEAVY RAIN 8 SE MYRTLE POINT 42.99N 124.01W
12/25/2006 M2.50 INCH COOS OR TRAINED SPOTTER
2.5 INCHES OF RAINFALL HAS FALLN BETWEEN THE HOURS OF 5PM
YESTERDAY TO 8AM THIS MORNING.
&&
BURTISLocal storm report, Dec 25, 10:42 AM PST, 4 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1042 AM PST MON DEC 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0928 AM HEAVY RAIN N GOLD BEACH 42.41N 124.42W
12/25/2006 M3.80 INCH CURRY OR TRAINED SPOTTER
24 HOUR PRECIPITATION ENDING AT 630 AM PST WAS 3.8
INCHES. SPOTTER ALSO REPORTED A WIND GUST OF 53 MPH.
0928 AM HEAVY RAIN 5 NNE SELMA 42.34N 123.57W
12/25/2006 M1.86 INCH JOSEPHINE OR TRAINED SPOTTER
12 HOUR PRECIPITATON ENDING AT 800 AM PST WAS 1.86
INCHES.
0928 AM HEAVY RAIN 4 N GOLD BEACH 42.47N 124.42W
12/25/2006 M3.23 INCH CURRY OR TRAINED SPOTTER
12 HOUR RAINFALL ENDING AT 800 AM PST.
0928 AM HEAVY RAIN 11 NE GRANTS PASS 42.54N 123.15W
12/25/2006 M1.50 INCH JACKSON OR TRAINED SPOTTER
12 HOUR RAIN FALL ENDING AT 800 AM PST.
0928 AM HEAVY RAIN 4 WSW REEDSPORT 43.68N 124.19W
12/25/2006 M1.43 INCH DOUGLAS OR TRAINED SPOTTER
8 HOUR RAINFALL ENDING AT 800 AM PST.
0928 AM HEAVY RAIN 6 ESE COOS BAY 43.33N 124.12W
12/25/2006 M1.88 INCH COOS OR TRAINED SPOTTER
12 HOUR RAINFALL ENDING AT 900 AM PST.
0928 AM HEAVY RAIN 2 ENE MYRTLE POINT 43.07N 124.10W
12/25/2006 M2.43 INCH COOS OR TRAINED SPOTTER
15 HOUR RAINFALL ENDING AT 900 AM PST.
0928 AM HEAVY RAIN 5 WSW WILDERVILLE 42.36N 123.56W
12/25/2006 M2.20 INCH JOSEPHINE OR TRAINED SPOTTER
13 HOUR RAINFALL TOTAL ENDING AT 930 AM PST.
0928 AM HEAVY RAIN 4 NNW GRANTS PASS 42.50N 123.34W
12/25/2006 M1.10 INCH JOSEPHINE OR TRAINED SPOTTER
12 HOUR RAINFALL ENDING AT 700 AM PST.
0928 AM HEAVY RAIN 5 NW MYRTLE CREEK 43.08N 123.34W
12/25/2006 M1.77 INCH DOUGLAS OR TRAINED SPOTTER
10 HOUR PRECIPITATION ENDING AT 1000 AM PST.
&&
SMITHLocal storm report, Dec 25, 1:16 PM PST, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
116 PM PST MON DEC 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0928 AM HEAVY RAIN 2 NNE SELMA 42.30N 123.59W
12/25/2006 M2.70 INCH JOSEPHINE OR TRAINED SPOTTER
12 HOUR RAIN FALL ENDING 1200 PM PST.
0928 AM HEAVY RAIN 1 N ROGUE RIVER 42.44N 123.17W
12/25/2006 M3.50 INCH JACKSON OR TRAINED SPOTTER
18 HOUR RAINFALL ENDING AT 1200 PM PST.
0928 AM HEAVY RAIN 3 NW ROSEBURG 43.25N 123.40W
12/25/2006 M1.84 INCH DOUGLAS OR CO-OP OBSERVER
24 HOUR RAIN FALL ENDING AT 1200 PM PST.
&&
SMITHNearby
High Surf Warnings in Oregon, 2006Every high surf warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.